Format

Send to

Choose Destination
Clin Dermatol. 2017 Mar - Apr;35(2):156-162. doi: 10.1016/j.clindermatol.2016.10.007. Epub 2016 Oct 27.

Drug-induced acne.

Author information

1
Department of Dermatology and Venereology, Medical University, Sofia, Bulgaria. Electronic address: janaderm@abv.bg.
2
Department of Dermatology and Venereology, Tokuda Hospital, Sofia, Bulgaria.

Abstract

A variety of drugs may provoke acne, with drug-induced acne (DIA) often having some specific clinical and histopathologic features. DIA is characterized by a medical history of drug intake, sudden onset, and an unusual age of onset, with a monomorphous eruption of inflammatory papules or papulopustules. The location of the acne lesions is beyond the seborrheic zone. Corticosteroids, anabolic steroids, testosterone, halogens, isoniazid, lithium, and some new anticancer agents are drugs with undoubted causal relationship to acne. The diagnosis of DIA is made by a detailed history with a record of drug onset, dosage regimen and therapy duration, absence of additional triggering factors, and clinical relationship between the introduction of the drug and the onset of an acne-like eruption. In all cases, the withdrawal of the drug should be followed by lessening of the acne lesions.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center